Alert archive / California / Wind Advisories in 2008
Wind Advisory 33, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 24, 2008, 2:12 PM PST. It took effect at Dec 25, 2008, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 2:12 PM PST (22:12 UTC)
- In effect from
- Dec 25, 2008, 1:00 PM PST
- Expired
- Dec 25, 2008, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 242212 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 312 PM MST WED DEC 24 2008 AZZ020-CAZ030>033-251100- /O.NEW.KPSR.WI.Y.0033.081225T2100Z-081226T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 312 PM MST WED DEC 24 2008 /212 PM PST WED DEC 24 2008/ ...WIND ADVISORY IN EFFECT FROM 2 PM MST /1 PM PST/ TO 11 PM MST /10 PM PST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ TO 11 PM MST /10 PM PST/ THURSDAY. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. A SERIES OF STRONG PACIFIC STORMS WILL BEGIN TO MOVE THROUGH CALIFORNIA TONIGHT. SOUTH TO SOUTHWEST WINDS WILL INCREASE OVER JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN CALIFORNIA ...AND ALONG THE ARIZONA PORTIONS OF THE LOWER COLORADO RIVER VALLEY LATE THURSDAY MORNING. BY THURSDAY AFTERNOON...WINDS WILL BECOME STRONG AND GUSTY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND GUSTS EXCEEDING 40 MPH AT TIMES. THE STRONGEST WINDS ARE EXPECTED TO BLOW OVER JOSHUA TREE NATIONAL PARK AND ALONG INTERSTATE 10 NEAR DESERT CENTER...IN ADDITION TO THE IMPERIAL VALLEY AND ALONG INTERSTATE 8 NEAR EL CENTRO. WINDS WILL EVENTUALLY DIMINISH LATE THURSDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MEYERS
2 follow-up statements
000 WWUS75 KPSR 251359 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 659 AM MST THU DEC 25 2008 AZZ020-CAZ030>033-260200- /O.CON.KPSR.WI.Y.0033.081225T2100Z-081226T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 659 AM MST THU DEC 25 2008 /559 AM PST THU DEC 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. A STRONG PACIFIC STORM WILL MOVE THROUGH CALIFORNIA TODAY. SOUTHWEST WINDS WILL INCREASE OVER JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN CALIFORNIA...AND ALONG THE ARIZONA PORTIONS OF THE LOWER COLORADO RIVER VALLEY LATER THIS MORNING. THIS AFTERNOON...WINDS WILL BECOME STRONG AND GUSTY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND GUSTS EXCEEDING 40 MPH AT TIMES. THE STRONGEST WINDS ARE EXPECTED TO BLOW OVER JOSHUA TREE NATIONAL PARK AND ALONG INTERSTATE 10 NEAR DESERT CENTER...IN ADDITION TO THE IMPERIAL VALLEY AND ALONG INTERSTATE 8 NEAR EL CENTRO. WINDS WILL EVENTUALLY DIMINISH LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 252132 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 232 PM MST THU DEC 25 2008 AZZ020-CAZ030>033-260600- /O.CON.KPSR.WI.Y.0033.000000T0000Z-081226T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 232 PM MST THU DEC 25 2008 /132 PM PST THU DEC 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. A STRONG PACIFIC STORM WILL MOVE THROUGH CALIFORNIA TODAY. STRONG SOUTHWEST WINDS WILL OCCUR OVER JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN CALIFORNIA...AND ALONG THE ARIZONA PORTIONS OF THE LOWER COLORADO RIVER VALLEY. WINDS WILL BECOME STRONG AND GUSTY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND GUSTS EXCEEDING 40 MPH AT TIMES. THE STRONGEST WINDS ARE EXPECTED TO BLOW OVER JOSHUA TREE NATIONAL PARK AND ALONG INTERSTATE 10 NEAR DESERT CENTER...IN ADDITION TO THE IMPERIAL VALLEY AND ALONG INTERSTATE 8 NEAR EL CENTRO. WINDS WILL EVENTUALLY DIMINISH LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 24, 8:55 AM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Dec 24, 8:55 AM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 AM MST WED DEC 24 2008 .SYNOPSIS... A SERIES OF PACIFIC STORMS WILL MOVE ACROSS THE AREA THE REST OF THE WEEK...KEEPING A CHANCE OF SHOWERS IN THE WEATHER PICTURE UNTIL FRIDAY...AND COOLER THAN NORMAL TEMPERATURES IN PLACE THROUGH THE WEEKEND. SOME ACCUMULATING SNOW IS POSSIBLE IN THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX OVERNIGHT THURSDAY INTO FRIDAY AS A COLD FRONT MOVES ACROSS THE REGION. A DRIER AND WARMER WEATHER PATTERN WILL BEGIN MOVING BACK INTO THE SOUTHWEST EARLY NEXT WEEK. && .DISCUSSION... SOME WARM ADVECTION MID CLOUDS PUSHING THROUGH THE AREA TODAY AHEAD OF OFFSHORE UPPPER LOW. THESE CLOUDS SHOULD DISSIPATE SOME BY AFTN ALLOWING FOR A BIT MORE WARMING THAN WAS PREVIOUSLY CALLED FOR. HAVE THEREFORE TWEAKED FIRST PERIOD TEMPS/SKY GRIDS AND DROPPED MENTION OF ANY PRECIP CWA-WIDE THIS MORNING...KEEPING SLIGHT CHANCES GOING OUT IN SOME OF WRN ZONES LATE THIS AFTN. MAY NEED TO PUSH TIMING BACK OF MAIN ONSET OF PRECIP TONIGHT...MOSTLY AFTER 06Z...BUT WILL HOLD OFF ON MAKING ANY CHANGES IN THIS REGARD UNTIL AFTERNOON PACKAGE. IN ADDITION...WE MAY NEED TO ISSUE A WIND ADVY FOR LOWER CO RIVER WWD LATE CHRISTMAS AFTERNOON INTO THE EVENING HOURS BASED ON CURRENT GRIDS. FINALLY...WE ARE ALSO MULLING OVER THE POSSIBLE NEED IN AFTERNOON PACKAGE OF A WINTER STORM WATCH LATE CHRISTMAS NIGHT TIL ABOUT 18Z ON FRIDAY ABOVE 5000 FEET FOR AZ ZONE 24. MORE ON THAT IN AFTERNOON DISCUSSION. NO FURTHER UPDATES EXPECTED THIS MORNING. PREVIOUS DISCUSSION... SATELLITE IMAGERY SHOWS SHORT WAVE RIDGE OVER CALIFORNIA AND NEVADA EARLY THIS MORNING AHEAD OF THE NEXT SYSTEM TO BRING PRECIP TO OUR AREA...CURRENTLY CENTERED OFF THE CENTRAL CALIFORNIA COAST. IN ADDITION TO HIGH CLOUDS CLOUDS STREAMING IN...CONSIDERABLE AMOUNT OF MID CLOUDS IS COVERING THE REGION ALREADY. MADE A NUMBER OF ADJUSTMENTS TO POPS PER LATEST GUIDANCE BUT MAIN TRENDS FROM PREVIOUS FORECAST ARE STILL IN PLACE. POPS BEGIN IN SOUTHEAST CALIFORNIA TODAY AND SPREAD EASTWARD BECOMING LIKELY OVER MOST OF THE FORECAST AREA OVERNIGHT TONIGHT. MAIN ADJUSTMENT TO THE POPS WAS TO SLOW DOWN THE WEST TO EAST DECLINE FOR THURSDAY AND THURSDAY NIGHT. AS THE SYSTEM CURRENTLY OFFSHORE MOVES INLAND IT IS PROGGED TO WEAKEN AS A LARGER UPSTREAM TROUGH AND ASSOCIATED FRONT MOVES SOUTHEASTWARD. THIS SECOND SYSTEM WILL LEAD TO AN INCREASE IN POPS OVERNIGHT THURSDAY NIGHT FOR SOUTH-CENTRAL ARIZONA WITH SLIGHT CHANCES CONTINUING OVER SOUTHWEST ARIZONA. POPS DECREASE SIGNIFICANTLY FRIDAY WITH LINGERING SLIGHT CHANCES FRIDAY NIGHT OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. POPS ARE EXPECTED TO END OVER SOUTHEAST CALIFORNIA LATE THURSDAY NIGHT. THE SECOND SYSTEM WILL ALSO LEAD TO BREEZY TO WINDY CONDITIONS THURSDAY AND THURSDAY NIGHT. SNOW LEVELS WILL REMAIN FAIRLY HIGH...ABOVE 5000 FEET THROUGH THURSDAY EVENING...THEN DROPPING RAPIDLY FROM WEST TO EAST AS THE FRONT COMES THROUGH. THE AIRMASS LOOKS LIKE IT WILL BE COLD ENOUGH FOR SNOW LEVELS DOWN TO 3000 FEET FRIDAY. HOWEVER...THE BULK OF THE PRECIPITATION WILL BE OVER BY THEN. ANTICIPATE WELL UNDER AN INCH IN JOSHUA TREE AND POSSIBLY 2 INCHES ABOVE 5000 FEET IN SOUTH-CENTRAL ARIZONA. AS WOULD BE EXPECTED...HIGH TEMPERATURES WILL BE WELL BELOW NORMAL DURING THIS PERIOD...POSSIBLY 15 DEGREES BELOW NORMAL FRIDAY. CLEARING SKIES AND DRY AIR FRIDAY NIGHT WILL LEAD TO A BIG DROP IN LOW TEMPERATURES...MID 20S TO MID 30S ON THE LOWER ELEVATIONS INCLUDING THE PHOENIX AREA. IT REMAINS TO BE SEEN HOW MUCH LINGERING WIND THERE WILL BE TO KEEP MIXING GOING. QUITE POSSIBLY WE WILL NEED TO ISSUE A FREEZE WARNING FOR THAT TIME FRAME. AS A FLAT RIDGE BUILDS IN...MOSTLY CLEAR SKIES AND STABLE CONDITIONS CAN BE EXPECTED OVER THE WEEKEND. HIGHS WILL STILL PROBABLY BE IN THE 50S ON THE LOW ELEVATIONS...ESPECIALLY VALLEYS LIKE PHOENIX WHICH ARE PRONE TO STRONG INVERSIONS. SUNDAY MORNING WILL BE LITTLE IF ANY WARMER THAN SATURDAY MORNING. EXPECT A GRADUAL WARMING TREND INTO EARLY NEXT WEEK WITH A FLAT RIDGE IN PLACE. && .AVIATION... THICKENING AND LOWERING CLOUDS FROM THE WEST ARE EXPECTED AT KIPL AND KBLH THIS AFTERNOON AND TONIGHT...AND AT KPHX AND KIWA TONIGHT WITH SHOWERS AND CEILINGS AS LOW AS 3 OR 4 THOUSAND FEET LATE TONIGHT OR BY 0800 GMT THURSDAY MORNING. SUSTAINED WIND SPEEDS ARE GENERALLY EXPECTED TO BE LESS THAN 10 KNOTS TODAY THROUGH THE OVERNIGHT HOURS TONIGHT. THE WIND DIRECTION IS EXPECTED TO REMAIN FROM THE EAST OR SOUTHEAST AT KPHX AND KIWA THROUGH TODAY AND TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY...THE CHANCE OF SHOWERS WILL BE LIMITED TO SOUTHERN GILA COUNTY FRIDAY...AND WILL MOSTLY BE EARLY AS THE SHOWERS WILL BE ENDING FROM THE WEST. OTHERWISE...DRY WEATHER IS EXPECTED THROUGH THE PERIOD. MUCH DRIER AIR WILL SPREAD IN ON BREEZY WINDS FROM THE WEST AND NORTHWEST ESPECIALLY IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY AND SOUTH-CENTRAL ARIZONA SATURDAY. HOWEVER...WITH A QUITE COLD AIRMASS...RELATIVE HUMIDITY IS EXPECTED TO REMAIN WELL ABOVE THE CRITICAL 15 PERCENT...GENERALLY BETWEEN 20 AND 30 PERCENT...EXCEPT 30 TO 40 PERCENT EAST AND SOUTHEAST OF PHOENIX. GOOD RECOVERY OF HUMIDITY IS EXPECTED AT NIGHT WITH VERY COLD AIR AND BELOW FREEZING MINIMUM TEMPERATURES THIS WEEKEND EVEN IN MOST DESERT AREAS EXCEPT THE WARMEST URBAN AREAS. SOMEWHAT OF A WARMING TREND TO CLOSER TO AVERAGE TEMPERATURES IS EXPECTED EARLY NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE/AJ AVIATION...ELLIS FIRE WEATHER....ELLIS
Hazardous weather outlook, Dec 24, 4:53 AM PST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 553 AM MST WED DEC 24 2008 AZZ024-250100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 553 AM MST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT RAIN SHOWER ACTIVITY IS EXPECTED TO BEGIN TONIGHT...BUT AMOUNTS ARE NOT EXPECTED TO CAUSE ANY RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PRECIPITATION WILL BE LIKELY THURSDAY AND THURSDAY NIGHT BEFORE CHANCES DECREASE FRIDAY. STORM TOTAL RAINFALL OF ONE TO TWO INCHES CAN BE ANTICIPATED WHICH MAY CAUSE SOME WASHES TO RUN...THOUGH NO FLASH FLOODING IS ANTICIPATED AT THIS TIME. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET THROUGH THURSDAY EVENING BEFORE DROPPING RAPIDLY AS A COLD FRONT FINALLY MOVES THROUGH. SNOW LEVELS FRIDAY WILL LOWER TO 3000-3500 FEET WITH ACCUMULATIONS OF UP TO TWO INCHES POSSIBLE ABOVE 5000 FEET. LOW TEMPERATURES OVER THE WEEKEND WILL BE QUITE COLD WITH TEENS AND 20S COMMON BEFORE A GRADUAL WARM UP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020>023-025>028-CAZ030>033-250100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 553 AM MST WED DEC 24 2008 /453 AM PST WED DEC 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT RAIN SHOWER ACTIVITY IS EXPECTED TO BEGIN TONIGHT...BUT AMOUNTS ARE NOT EXPECTED TO CAUSE ANY RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PRECIPITATION WILL BE LIKELY THURSDAY AND THURSDAY NIGHT BEFORE CHANCES DECREASE FRIDAY. STORM TOTAL RAINFALL OF HALF AN INCH TO ONE INCH WILL BE POSSIBLE...LESS SO OVER SOUTHEAST CALIFORNIA. THIS MAY CAUSE SOME WASHES TO RUN BUT NO FLASH FLOODING IS ANTICIPATED AT THIS TIME. LOW TEMPERATURES WILL BE QUITE COLD OVER THE WEEKEND. THE LOWER ELEVATIONS WILL DROP TO THE MID 20S TO MID 30S...INCLUDING THE PHOENIX AREA...SATURDAY AND SUNDAY MORNINGS. A GRADUAL WARM UP IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AJ
Nearby
Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.